my Doctor prescribe 50mg of zoloft for anxiety and for my racing thoughts.i was kind of excited and positive to take it since im a little scared od drugs. but the first day I took it i had severe side effect. diarhea.NAUSEA,vomiting.and felt my troat weird. should i keep drinking it or stop it right all way.had anyone experience while on zoloft.? should i keep trying.i also drink xanax for panic attack and never had no side affects. and comments will help me thnayou!!!
Should I keep drinking Zoloft if started to have side effects?
- 4 Jun 2011 by anette8342
- zoloft, depression, bipolar disorder, post traumatic stress disorder, anxiety, obsessive compulsive disorder, panic disorder, premenstrual dysphoric disorder, social anxiety disorder, postpartum depression, generalized anxiety disorder, anxiety and stress, doctor
4 Jun 2011
While you are experiencing common side effects when first starting an antidepressant such as Zoloft, if the side effects are too severe then you need to contact the prescribing doctor and let him know. These common side effects usually subside with continued use. If you continue to have vomiting and your throat feeling weird, please contact the doctor right away. I can't tell if you are having a more severe reaction to the medicine based on your description, so best to consult the doc.
4 Jun 2011
You mention that you are drinking? your meds. Does this mean you are diluting the meds in something & then taking them or am I mis-understanding your question?My husband takes Zoloft 100mg at a time & Xanax 1 mg 3 times a day as needed. He has no side effects as you discribe. If you are diluting them therein could lie the problem. It is my experience since I have a hard time swallowing pills that Xanax is a nasty tasting pill. Sometimes I cough it up 2 or 3 times before I get it down. Ugh, they taste terrible! Could you explain to me the exact problem? Thanks...
5 Jun 2011
Hello anette ! I have never heard of Zoloft as a liquid. Are you putting it in water? I am alittle confused about how you are taking your meds. I have been on Zoloft for years now. I have never experienced the side effects that you describe. Since you aree havung diarreha and vomiting you will be losing too much fluids. Please contact your doctor asap so you can be evaluated. I wish you the best. Let everyone know how you are doing. Take care, Sweetie Pie
5 Jun 2011
I think Anette may have been trying to say she was taking the medicine but didn't know the word for it. When we take a pill, we usually take it with a drink and that may have been the best way for her to say it. That being said, the weird feeling throat worries me a bit due to it being a sign of allergic reaction.
Anette, I agree with everybody else here. You need to talk to a doctor or a pharmacist as soon as possible. If it gets worse, or your face or neck start to swell, or you feel like you can't breathe well you may need to go to the emergency room.
14 Jan 2012
NO ALCOHOL ON ANY MEDS, especially an anti-depressant. Alcohol IS A DEPRESSANT. How can you expect your zoloft to work when you are deliberately working AGAINST IT? Please, put down the booze and let your medication do its job. It's just like a diabetic taking insulin and then consuming a half of a birthday cake. Not a good idea. If you are unable to stop the alcohol knowing the facts as you most assuredly must, then you may need to address the fact that you could have a real problem with alcoholism. Never in my life was I more depressed than when I was an alcoholic. The good news is that you can detox in a relatively short period of time, but based on what you drank, how much, how often, your general physical shape, and a few other factors, detoxing off of alcohol can and oftentimes must BE DONE UNDER MEDICAL SUPERVISION. In any case, get off the booze (safely) and take your anti-depressants as prescribed, but you can't take both simultaneously.
You may find that when you kick the booze to the curb, you may no longer even have depression! How lucky would you be then? Good luck to you. You can do this. It is more than well worth it.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Zoloft has me @ the end of my rope & I can't keep feeling this way. I need input on sedating SSRI'S?
I have been on Zoloft for 30 days now and my original psychiatrist wanted me on Paxil and I never took it and didn't go back because I lost my ...
9 answers • 31 Aug 2011
I am taking Zoloft 100mg for panic attacks and depression and 200mg Luvox for OCD. I would like to know if such a prescription or dosage is alright. ...
2 answers • 21 Jul 2012
I have a cogenital heart birth defect (MVP). I have been prescribed .50 mg Zoloft and 5 mg of Abilify. What are the side effects? Will this cause ...
3 answers • 9 Aug 2012
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
... ago to treat anxiety and depression. I noticed the effects of Zoloft right away. At first I felt better than I have in years, not agitated, calm ...
1 answer • 11 Dec 2012
I am 12 weeks postpartum with my 3rd. My mother passed away 10 months ago, I started having extreme panic attacks on memorial day, and was prescribed ...
4 answers • 21 Jun 2013